MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BNI75TCDFH
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular reentrant tachycardia (avrt)/(wpw) procedure with an ez steer¿ thermocool® nav bi-directional catheter and an irrigation issue occurred.An error was detected on the smartablate due to a temperature increase, causing the application to crash.The patient's ez steer¿ thermocool® nav bi-directional catheter was removed and the irrigation was increased to 70.They found that it was clogged and was not irrigating properly.Surgery delayed 5 minutes.The procedure was completed successfully with no patient consequence.Additional information was received.This issue was noted during the device was used on the patient.The issue was discovered on the smartablate due to temperature increase, causing the application to crash.The patient's ez steer¿ thermocool® nav bi-directional catheter was removed and the irrigation was increased to 70.The correct catheter settings were selected on the generator.The pump was not switching from ¿low¿ to ¿high¿ flow during ablation.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The temperature increase causing the application to crash issue was assessed as non mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The irrigation issue was assessed as mdr reportable.
 
Additional Manufacturer Narrative
Additional information was received on 27-dec-2023.The ablation stopped because of high temperature.The irrigation was partially blocked during the occlusion.Clarification was requested on initially reported under the 3500a inital, ¿the pump was not switching from ¿low¿ to ¿high¿ flow during ablation.¿ response was this was not applicable (n/a).The bwi product analysis lab received the device for evaluation on 03-jan-2024.The device evaluation was completed on 08-jan-2024.It was reported that a patient underwent an atrioventricular reentrant tachycardia (avrt)/(wpw) procedure with an ez steer¿ thermocool® nav bi-directional catheter.An error was detected on the smartablate due to a temperature increase, causing the application to crash.The patient's ez steer¿ thermocool® nav bi-directional catheter was removed and the irrigation was increased to 70.They found that it was clogged and was not irrigating properly.The procedure was completed successfully with no patient consequence.The device was returned to biosense webster (bwi) for evaluation.Visual inspection and temperature, impedance, pump flow, and pressure gage test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The temperature and impedance test was performed and the device was found working correctly.No temperature or impedance issues were observed.Afterward, a pump flow and pressure gage test was performed and no irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18314047
Report Number2029046-2023-02921
Device Sequence Number6718127
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Catalogue NumberBNI75TCDFH
Device Lot Number31104964M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK PUMP; UNK_SMARTABLATE GENERATOR
Patient SexUnknown